MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP
Catalog Number VBJR062502A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of device manufacturing record history confirmed device met pre-release specifications.The device remains implanted.Therefore, direct product analysis was not possible.
 
Event or Problem Description
The following was reported to gore: patient presented for treatment in the superficial femoral artery due to stenotic lesion.Atherectomy was performed, and a gore® viabahn® endoprosthesis was advanced and deployed at the intended treatment site.As reported, the distal tip broke off in the patient at some point.Another device (unknown manufacturer) was deployed to pin the distal tip against the vessel wall.More information was requested but was not made available.
 
Additional Manufacturer Narrative
Code 706: the engineering evaluation state the endoprosthesis, deployment knob, deployment line, nor distal tip were returned to gore.The distal shaft upon which the endoprosthesis was mounted, measured approximately 25.7 cm from the transition to tip end.The expected distal shaft length is 24.6 to 27.6.The tip end of distal shaft does not appear to have melting or interruption of the pebax material.Based on the device examination performed, anomalies were identified that could potentially be attributed to manufacturing.However, there were no additional non-conforming units beyond the one investigated in this complaint.

Brand Name
GORE VIABAHN® ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8139794
Report Number2017233-2018-00748
Device Sequence Number19224821
Product Code PFV
UDI-Device Identifier00733132623976
UDI-Public00733132623976
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2020
Device Catalogue NumberVBJR062502A
Device Lot Number17850864
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1